Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 52, NWS San Angelo, TX

May 24, 2007Mason County, Texas

NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 7:56 PM CDT for Mason County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2007, 7:56 PM CDT (00:56 UTC)
Expired
May 24, 2007, 10:00 PM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

County Mason County, TX

The radar

The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3244 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3244 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 250057
FFWSJT
TXC319-250300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT THU MAY 24 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MASON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 1000 PM CDT

* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3052 9947 3053 9898 3089 9897 3092 9911
      3091 9946

$$

15
1 follow-up statement
000 
WGUS74 KSJT 250158
FFSSJT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
856 PM CDT THU MAY 24 2007

TXC319-250300-
MASON TX-
856 PM CDT THU MAY 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MASON COUNTY...

AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED 
AREA. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES HAVE FALLEN OVER 
NORTHERN MASON COUNTY AND 1 TO 2 ADDITIONAL INCHES ARE EXPECTED.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3052 9947 3053 9898 3089 9897 3092 9911
      3091 9946

$$

15

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:45 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 24, 6:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 PM CDT THU MAY 24 2007

.AVIATION...
THE SHOWERS AND THUNDERSTORMS OVER THE CONCHO VALLEY...NORTHWEST
HILL COUNTRY AND THE HEARTLAND WILL CONTINUE THROUGH THE EVENING...AS
A BOUNDARY MOVES SOUTH NEW SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE NORTHERN EDWARDS PLATEAU. WITH ALL THE RAIN AROUND CIGS
WILL HOVER AROUND MVFR/IFR...WITH KABI...KSOA AND KBBD CIGS
TENDING TOWARDS IFR MORE THAN MVFR. WINDS WILL SHIFT NORTH AT KSOA
AND KJCT TONIGHT AS THE BOUNDARY MOVES THROUGH. ALL TERMINALS
SHOULD BEGIN TO SHIFT EAST THEN SOUTHEAST LATE TONIGHT ...EARLY
TOMORROW. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE
TOMORROW...SO HAVE INCLUDED PROB30S IN THE TAFS.

&&

.PREV DISCUSSION... /ISSUED 157 PM CDT THU MAY 24 2007/

SHORT TERM...
LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST
TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS
THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER
SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND
WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET
TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING
SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING
STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE
THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS
FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA.

LONG TERM...
ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF
THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN
OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS
TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH
THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET
ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND
POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL
AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING.
ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED
STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY.
WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 65  74  63  79 /  80  60  50  50
SAN ANGELO 	 66  76  63  81 /  60  60  50  50
JUNCTION 	 68  76  66  79 /  40  60  50  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN-
COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE-
MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER-
SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN.

&&

99/99/28
Hazardous weather outlook, May 24, 2:41 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CDT THU MAY 24 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-251945-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CDT THU MAY 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM

A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY
STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND
THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN
THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE
STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS..

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE
DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK
UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO
MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY
RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 24, 2:08 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
208 PM CDT THU MAY 24 2007

TXZ066-242015-
RUNNELS TX-
208 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS
COUNTY...

AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER BALLINGER...MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BALLINGER BY 215 PM CDT
  HATCHEL BY 240 PM CDT
  BENOIT BY 315 PM CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 24, 2:42 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
242 PM CDT THU MAY 24 2007

TXZ066-139-242045-
RUNNELS TX-COLEMAN TX-
242 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR RUNNELS
AND COLEMAN COUNTIES...

AT 240 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF BALLINGER...MOVING EAST
AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BENOIT BY 310 PM CDT
  TALPA BY 345 PM CDT
Local storm report, May 24, 3:43 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             MILES                   31.60N 100.18W
05/24/2007  E0.88 INCH       RUNNELS            TX   FIRE DEPT/RESCUE

&&

JBRAZZEL
Local storm report, May 24, 4:06 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             MILES                   31.60N 100.18W
05/24/2007  E0.75 INCH       RUNNELS            TX   POST OFFICE

&&

JBRAZZEL
Local storm report, May 24, 4:11 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             4 S BANGS               31.66N 99.12W
05/24/2007  E0.88 INCH       BROWN              TX   BROADCAST MEDIA

&&

JSTATES
Local storm report, May 24, 4:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             LOHN                    31.32N 99.41W
05/24/2007  E0.88 INCH       MCCULLOCH          TX   TRAINED SPOTTER

&&

JSTATES

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 8:49 PM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr
May 25, 2:03 AM CDTFlash Flood WarningSJTKimble6 hr
May 25, 2:46 AM CDTFlash Flood WarningSJTCrockett, Schleicher, Sutton6 hr
May 25, 6:13 AM CDTFlash Flood WarningSJTMenard, Schleicher4 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.